Tropical Storm, Coastal Bryan
- When
- September 27, 2:00 AM EST to 1:00 PM EST
- Where
- Coastal Bryan forecast zone
- Reported by
- LAW ENFORCEMENT
Tropical Storm Jeanne tracked well inland across Georgia but the strongest winds at the time were along the coast. The maximum wind gust associated with the storm was 44 mph at the Savannah airport.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Tropical Storm Jeanne tracked well inland across Georgia but the strongest winds at the time were along the coast. The maximum wind gust associated with the storm was 44 mph at the Savannah airport. Non-tornadic damage in southeast Georgia was limited to isolated trees and limbs down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 26, 10:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 PM EDT SUN SEP 26 2004
.UPDATE...A NEW TORNADO WATCH WILL BE ISSUED SHORTLY FOR ALL OF
SOUTHERN SC AND SE GA.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING GAZ116>119-138>141.
INLAND TROPICAL STORM WIND WARNING GAZ087-088-099>101-
114-115-137.
FLOOD WATCH GAZ087-088-099>101-114>119-137>141.
TORNADO WATCH UNTIL 9 AM GAZ087-088-099>101-114>119-137>141.
SC...HIGH SURF ADVISORY SCZ048>051.
GALE WARNING SCZ048>051.
FLOOD WATCH UNTIL 12 AM TUESDAY ALL SC ZONES.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE SCZ048>051.
TORNADO WATCH UNTIL 9 AM SCZ040-042>045-047>051.
.MARINE...TROPICAL STORM WARNING AMZ354-374.
GALE WARNING AMZ330-350-352.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE AMZ330.
TORNADO WATCH UNTIL 9 AM AMZ330-350-352-354.
&&
ST/HSA/ME/JPC/RBHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1248 AM EDT MON SEP 27 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER... RIDGELAND...SAINT GEORGE AND WALTERBORO 1248 AM EDT MON SEP 27 2004 ...TORNADO WATCH UNTIL 9 AM MONDAY... ...TROPICAL STORM WARNING FOR THE GEORGIA COAST... ...INLAND TROPICAL STORM WIND WARNING FOR INLAND SOUTHEAST GEORGIA... ...FLOOD WATCH FOR THE ENTIRE AREA... ...HIGH SURF ADVISORY FOR COASTAL SOUTH CAROLINA... ...HIGH RISK FOR RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. .TROPICAL WEATHER...HURRICANE JEANNE WILL MOVE NORTHWEST INTO THE EXTREME NORTHEAST GULF OF MEXICO EARLY TONIGHT...THEN TURN NORTH INTO NORTH FLORIDA OVERNIGHT. MINIMAL TROPICAL STORM FORCE WINDS ARE POSSIBLE AT THE GEORGIA COAST THIS AFTERNOON THROUGH MONDAY AND A TROPICAL STORM WARNING REMAINS IN EFFECT. WINDS WILL REACH TROPICAL STORM FORCE AT TIMES FARTHER INLAND ACROSS SOUTHEAST GEORGIA LATE TONIGHT AS BANDS OF HEAVIER RAIN MOVE INTO THE AREA. THUS...THE INLAND TROPICAL STORM WIND WATCH HAS BEEN UPGRADED TO A WARNING. PLEASE REFER TO THE LATEST INLAND TROPICAL STORM WIND WARNING AND THE LATEST HURRICANE LOCAL STATEMENT FOR ADDITIONAL INFORMATION. .HIGH SURF/RIP CURRENTS...HIGH SURF WILL CONTINUE TO POUND THE BEACHES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR COASTAL SOUTH CAROLINA NORTH OF THE TROPICAL STORM WARNING. A HIGH RISK FOR DANGEROUS RIP CURRENTS ALSO CONTINUES. PLEASE REFER TO THE LATEST COASTAL FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SEVERE WEATHER/FLOODING RAINS...THERE IS NOW A TORNADO WATCH IN EFFECT UNTIL 9 AM MONDAY FOR ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. ADDITIONAL TORNADO WATCHES WILL LIKELY BE REQUIRED LATER THIS MORNING. IN ADDITION...VERY HEAVY RAINS AND RAINBANDS FROM JEANNE WILL OCCASIONALLY MOVE THROUGH THE AREA INTO MONDAY...SOME OF WHICH CAN EASILY PRODUCE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS MAY CAUSE FLOODING OF MANY LOCATIONS...AND FLOOD WARNINGS MAY BE REQUIRED AT A LATER TIME. FOR NOW...A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MODERATE FLOODING WILL CONTINUE ON THE SOUTH SANTEE RIVER NEAR JAMESTOWN...WHILE THE FLOOD WARNING FOR THE SAVANNAH RIVER AT CLYO HAS BEEN CANCELLED. PLEASE REFER TO RECENT RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .TROPICAL WEATHER...HURRICANE JEANNE WILL CONTINUE TO IMPACT THE AREA ON MONDAY WITH HIGH WINDS...FLOODING RAINS AND TORNADOES...WITH HIGH SURF AND RIP CURRENTS AT LOCAL BEACHES. .MARINE WEATHER...A GALE WARNING IS IN EFFECT FOR THE SOUTHEAST SOUTH CAROLINA WATERS...INCLUDING CHARLESTON HARBOR...AS WINDS INCREASE TO GALE FORCE LATE TONIGHT AND MONDAY. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER INCLUDING JAMESTOWN THROUGH THE PERIOD. ADDITIONAL RIVERS MAY EXCEED FLOOD STAGE NEXT WEEK DEPENDING UPON THE FUTURE TRACK OF HURRICANE JEANNE. PLEASE REFER TO THE LATEST RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 916 PM EDT SUN SEP 26 2004 GAZ087-088-SCZ040-042-270200- ALLENDALE-HAMPTON-JENKINS-SCREVEN- 916 PM EDT SUN SEP 26 2004 ...STRONG WINDS WITH SHOWERS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 1000 PM EDT... AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH VERY HEAVY RAINS AND GUSTY WINDS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ROCKY FORD TO 5 MILES SOUTH OF CUMMINGS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF STATESBORO TO 9 MILES WEST OF YEMASSEE...MOVING NORTHWEST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CUMMINGS...HAMPTON...FAIRFAX...ALLENDALE...MILBURY...SYLVANIA... HILLTONIA...SCARBORO...AND MILLEN THROUGH 1000 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...PRODUCING RAINFALL RATES OF ONE HALF IN LESS THAN 30 MINUTES TIME. LOCAL FLOODING IS POSSIBLE WITH THIS VERY HEAVY RAIN. JPC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1054 PM EDT SUN SEP 26 2004 GAZ114>119-137>141-270500- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-EVANS- INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG- TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...PEMBROKE...REIDSVILLE...SAVANNAH... TOWNSEND...WILMINGTON AND WILMINGTON ISLAND 1054 PM EDT SUN SEP 26 2004 A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EDT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... BRYAN...CHATHAM...EVANS...LIBERTY...LONG...MCINTOSH AND TATTNALL. THIS INCLUDES THE ADJACENT COASTAL WATERS. ADDITIONAL TORNADO WATCHES WILL LIKELY BE ISSUED LATER TONIGHT. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1244 AM EDT MON SEP 27 2004 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271300- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER... RIDGELAND...SAINT GEORGE AND WALTERBORO 1244 AM EDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 9 AM MONDAY MORNING FOR THE FOLLOWING COUNTIES... IN SOUTHEAST SOUTH CAROLINA... ALLENDALE...BERKELEY...BEAUFORT...CHARLESTON...COLLETON... DORCHESTER...HAMPTON AND JASPER...INCLUDING THE ADJACENT COASTAL WATERS. IN SOUTHEAST GEORGIA... BRYAN...BULLOCH...CANDLER...CHATHAM...EFFINGHAM...EVANS... LIBERTY...JENKINS...LONG...MCINTOSH...SCREVEN AND TATTNALL... INCLUDING THE ADJACENT COASTAL WATERS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The national radar mosaic for the moment the first event began.
16 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004The 2004 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423246, 5423247, 5423248, 5423249, 5423250, 5423251, 5423252, 5423253, 5423254, 5423255, 5423256, 5423257, 5423258, 5423259, 5423260, 5423261.